MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E 1.Initial reporter address line 1 (cont.): (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and the product was full of blood on the outside.A request for clarification is being requested.However, no further information has been made available at this time.
 
Additional Manufacturer Narrative
The device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation was performed for the finished device number lot 30738647l and no internal action related to the complaint was found during the review.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and the product was full of blood on the outside.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and fourier transformed infrared spectroscopy (ft-ir) of the returned device were performed in accordance with j&j procedures.Visual analysis of the returned sample revealed no physical damage or anomalies on the device.It is important to note that the device was received in its original and sealed packaging, which was also placed inside a rubber bag.The rubber bag is not part of the original packaging.As part of the inspection process, the sealed packaging was opened, and no issue was identified during the inspection.However, when the rubber bag was inspected in detail, a foreign material was observed inside the rubber bag.Due to this condition, a fourier transformed infrared spectroscopy (ft-ir) was performed to identify the origin of the foreign material.Based on the spectral analysis and comparison with the cellulose reference, it can be concluded that the unknown sample is primarily composed of cellulose or a cellulose-based material.However, the specific origin of the material remains unknown.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue reported by the customer was confirmed and is considered as being related to the foreign material that was observed inside the rubber bag.The potential cause of the issues cannot be established.The instructions for use contain (ifu) the following warning and precaution: the sterile packaging and catheter should be inspected prior to use.Do not use the catheter if the packaging or catheter appears damaged.The catheter was sterilized using ethylene oxide and should be used by the use-by date printed on the product label.Do not use the catheter after the date on the product label.The catheter is intended for single use only.Do not re-sterilize and reuse.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18808852
Report Number2029046-2024-00679
Device Sequence Number7310800
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Catalogue NumberD134302
Device Lot Number30738647L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/07/2024
09/12/2025
10/24/2025
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date04/03/2024
10/08/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown